MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.8MM THREADED GUIDE WIRE- TROCAR POINT 300MM; APPLIANCES,FIXATION,NAIL/BLD/ PL COMBO,MULTI COMP, METAL COM

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.8MM THREADED GUIDE WIRE- TROCAR POINT 300MM; APPLIANCES,FIXATION,NAIL/BLD/ PL COMBO,MULTI COMP, METAL COM
Model Number 292.68
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, the patient underwent a surgical procedure for an unknown reason.The surgeon was putting in the cannulated screw, without checking the x-ray.They continued to drive the wire under the power screw attached to the cannulated screwdriver into the femoral head.While they did, the k-wire went through the femoral head into the abdomen.The guidewire penetrated the femoral head and went into the acetabulum and rectum.It is unknown how the procedure was completed.It is unknown if there was a surgical delay.Patient outcome is unknown.This complaint involves five (5) devices.This report is for (1)2.8mm threaded guide wire- trocar point 300mm.This report is 1 of 1 (b)(4).
 
Event or Problem Description
It was further reported that the procedure was completed with an unknown delay.Patient currently needs a colostomy bag until healed.It was also reported that there appears to be something wrong with the screw.Upon inspection after insertion (via x-ray), it appears to have something in it preventing the cannula from easily moving through.This report is 1 of 2 (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.B5 - number of reports d7: it is unknown if this single-use device was reprocessed and reused.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the lot number is unknown, therefore no manufacturing record evaluation (mre) could be performed.Visual inspection: the 2.8 thrd guide wire- trocar point 300 was received at us customer quality (cq).Visual inspection of the complaint device showed the guide wire had been cut approximately in the middle.This was likely done after the procedure.The returned fragment appears to be from a drill bit.The specific drill bit cannot be identified.Device failure/defect identified? no.Investigation conclusion: this complaint is not confirmed as no issues were identified on the complaint device that would contribute to the adverse event.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.8MM THREADED GUIDE WIRE- TROCAR POINT 300MM
Common Device Name
APPLIANCES,FIXATION,NAIL/BLD/ PL COMBO,MULTI COMP, METAL COM
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11520239
Report Number2939274-2021-01423
Device Sequence Number19686359
Product Code LXT
UDI-Device Identifier10886982180803
UDI-Public(01)10886982180803
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number292.68
Device Catalogue Number292.68
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2021
Initial Date Received by Manufacturer 02/19/2021
Supplement Date Received by Manufacturer04/29/2021
06/02/2021
Initial Report FDA Received Date03/18/2021
Supplement Report FDA Received Date05/19/2021
06/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7.3MM CANNULATED SCREW 16MM THREAD/75MM; 7.3MM CANNULATED SCREW 16MM THREAD/90MM; UNK - GUIDES/SLEEVES/AIMING: SLEEVE; UNK - POWERED DRIVERS/HANDPIECES; UNK - SCREWDRIVERS
Outcome Attributed to Adverse Event Required Intervention;